MAUDE Adverse Event Report: SYNTHES GMBH 11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.162S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.The product and photo were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and photo.Upon visual inspection of the picture provided no defect could be detected with the nail.However; visual analysis of the returned sample revealed that 130 deg ti cann tfna 420/right - sile was observed with signs of usage, several deep scratched outside and inside from distal hole and the lock prong to have broken.The broken fragment was not received in the evidence provided.A dimensional inspection for the 130 deg ti cann tfna 420/right - sile was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the130 deg ti cann tfna 420/right - sile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review was conducted: manufacturing location: (b)(4).Manufacturing date: 08-jul-2020.Expiration date: 01-jun-2030.Part number: 04.037.161s, 11mm/130 deg ti cann tfna 420mm / right ¿ sterile.Lot number: 60p4668 (sterile).Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final, met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log (pll) lppf was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿tfna lag screw has backed out¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in united kingdom as follows: it reported that on an unknown date, the tfna screw backed out.The patient is just over three (3) months post op from a complex right proximal femoral fracture with intracapsular extension (neck to subtroch region) fixed on (b)(6) 2022 with a long tfna.The patient was progressing ok until about four (4) weeks ago when he had increased pain and could not weight bear.The patient¿s x-rays show that the tfna lag screw has backed out significantly.The fracture itself has collapsed a little as to be expected but is healing.Revision surgery was performed on (b)(6) 2022 with right long tfna with cement augmentation and small fragment plate.On removal of original tfna, the lag screw was removed without adjusting the set screw in the nail ¿ post nail explanation the lag screw slid in correct orientation without obstruction and when the flexible set screwdriver was utilized to advance the set screw it turned several times before engaging.Noticeable scoring on anterior surface of tfna nail in line with center of aperture for lag screw.This report involves one (1) 11mm/130 deg ti cann tfna 420mm/right - sterile.This is report 2 of 3 for (b)(4).

Brand Name
11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key15667782
Report Number8030965-2022-08875
Device Sequence Number2762116
Product Code HSB
UDI-Device Identifier10886982096708
UDI-Public(01)10886982096708
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.162S
Device Catalogue Number04.037.162S
Device Lot Number60P4668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2022
Initial Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/130 DEG TI CANN TFNA 420/RIGHT - SILE; UNK-TFNA END CAP
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale